Ask a doctor

Vitamin A Supplements and Using Creams Containing Vitamin A

Hi, I am currently taking daily Vitamin A supplements (within recommended limit of 2500-5000 IU) and am thnking about using creams which contain Vitamin A derivatives for acne skin issues. The creams I have looked at use either Retinol (0.25%), Retinaldehyde (1%) or Tretinoin (Retin-A 0.1%). I wanted to find out if its safe to take Vitamin A supplements and also concurrently use creams containing Vitamin A at the same time. If not what are the potential dangers/issues. Many Thanks

Doctor Answers (1)

Topical retinoids would not lead to vitamin A overdose

+1

The only way to get a vitamin A overdose is to take too much of vitamin A by mouth.  Vitamin A excess can be potentially harmful to the liver and to eyesight, so please be very careful with the amount of vitamin A you are taking.

It is safer to take beta carotene that is converted to vitamin A by the body, but is water soluble as opposed to vitamin A that is fat soluble and gets stored in the body.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...